MAUDE Adverse Event Report: BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC
Catalog Number 305760
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd needle eclipse safety shield broke off.The following information was provided by the initial reporter: the design of these needles is very poor quality.They require a great deal of force to get the needle to secure onto a syringe with a luer-lok.I have found the pink safety lock has broken off a few times prior to administration.I have had to replace these needles multiple times for my own safety, to prevent a needle stick injury.Level of harm: no effect - did not reach patient/person -- detected before use or does not touch patient during use.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305760 and lot number 2011006.The review did not reveal any abnormalities detected during the production process that could have contributed to the reported defect, and all quality tests were found to be within specification.To aid in the investigation of this issue, one (1) physical sample was received for evaluation by our quality team.Through examination of the sample, it was observed that the snap clip was activated.Based on the sample results, no manufacturing related defects were identified, and an exact cause could not be determined for the reported issue.It is possible that the handling of the product had an implication in the reported event.Each lot manufactured is tested prior to release for final safety shield activation testing (the force required to activate the eclipse hypodermic safety needle product).Lot number 2011006 was released in compliance with specifications.The assembly process has a system that inspects all needles for proper opening and activation of the safety shield, rejecting any defective product identified.Based on the preventive measures in place, we believe the probability of this defect is very low with an unlikely chance of recurrence.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
ECLIPSE SMARTSLIP
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22777955
Report Number3002682307-2025-00099
Device Sequence Number9167037
Product Code FMI
UDI-Device Identifier00382903057603
UDI-Public(01)00382903057603(11)201104(17)251031(10)2011006
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number305760
Device Lot Number2011006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer11/17/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown